Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2004, 6:48 PM CDT for Hartley County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 2, 2004, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 022348 SVRAMA TXC205-030045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF HARTLEY...OR ABOUT 2 MILES SOUTH OF DALHART...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... ROMERO...HARTLEY AND CHANNING HAIL LARGER THAN THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3603 10300 3566 10300 3565 10219 3604 10219 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:41 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 3:41 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT WED JUN 2 2004 .DISCUSSION... CONVECTION IS FINALLY BEGINNING TO DEVELOP IN THE PANHANDLES AS SURFACE HEATING IS OVERCOMING THE MIDLEVEL WARM LAYER NEAR 700MB. STRONG MID AND UPPER LEVEL INSTABILITY AND HELICITY SHOULD PROVIDE A FAVORABLE ENVIRONMENT FOR SCATTERED SEVERE THUNDERSTORMS. CONVECTION MAY DEVELOP INTO AN MCS OVERNIGHT AND MOVE SOUTHEAST AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA INCEASING THE AREAL COVERAGE. CONTINUED SOUTHEASTERLY WINDS SHOULD INCREASE AND DEEPEN THE MOIST LAYER TOMORROW...HOWEVER THE WARM LAYER MAY BE HARDER TO OVERCOME SO COVERAGE COULD BE LESS. FRIDAY MAY SEE SOME DRYER AIR MOVE INTO THE WESTERN PANHANDLES SHIFTING THE FOCUS OF THUNDERSTORM ACTIVITY TO THE EASTERN PANHANDLES. MODELS HAVE BACKED OFF SLIGHTLY ON THE PROGRESSION OF THE FRONT ON SATURDAY WITH PERHAPS A WIND SHIFT OCCURING DURING THE AFTERNOON...BUT COLD AIR ADVECTION SHOULD HOLD OFF TIL THE OVERNIGHT HOURS. ADDED SLIGHT CHC POPS TO THE NORTHERN ZONES SUNDAY AS THE FRONT MOVES BACK NORTH AND SERVES AS A LINE OF CONVERGENCE NEEDED TO INTIATE CONVECTION. MOISTURE SHOULD CONTINUE ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD BUT WARM AIR ALOFT PREVENTS MENTIONING ANY POPS AT THIS TIME. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 82 61 89 / 60 20 40 20 BEAVER 58 84 58 89 / 30 10 20 20 BOISE CITY 53 84 55 93 / 50 20 40 20 BORGER 61 83 61 92 / 50 10 30 20 BOYS RANCH 59 83 61 91 / 60 20 40 20 CANYON 60 83 62 90 / 60 20 40 20 CLARENDON 63 83 65 90 / 60 10 30 20 DALHART 56 85 58 91 / 50 20 40 20 GUYMON 56 84 57 91 / 40 10 30 20 HEREFORD 60 85 62 91 / 60 20 40 20 LIPSCOMB 59 85 60 88 / 40 10 20 20 PAMPA 61 82 61 90 / 60 10 30 20 SHAMROCK 63 84 65 88 / 60 10 30 20 WELLINGTON 65 84 67 88 / 70 10 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH IN EFFECT TIL 03Z TXZ 01>20. OK...TORNADO WATCH IN EFFECT TIL 03Z OKZ 01>03. && 10/11
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 5 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY CONCERN WILL BE FOR DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE VERTICAL WIND PROFILE IS EXPECTED TO STRENGTHEN THIS AFTERNOON AND TONIGHT. A FEW SUPERCELL THUNDERSTORMS MAY FORM... BRINGING THE POSSIBILITY OF TORNADOES...AS WELL AS THE POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. THE PRIMARY CONCERN FOR THURSDAY NIGHT AND FRIDAY WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY. SCHNEIDER
In the hours before
Local storm report, Jun 2, 6:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL GRIGGS 36.60N 102.12W
06/02/2004 1.75 INCH CIMARRON OK TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 6:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 9 S CANYON 34.85N 101.92W
06/02/2004 2.75 INCH RANDALL TX TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 6:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 NE TEXHOMA 36.52N 101.77W
06/02/2004 1.00 INCH TEXAS OK TRAINED SPOTTER
0522 PM HAIL 1 SW TEXHOMA 36.50N 101.80W
06/02/2004 1.00 INCH TEXAS OK TRAINED SPOTTER
0523 PM HAIL 6 N TEXHOMA 36.59N 101.79W
06/02/2004 2.00 INCH TEXAS OK TRAINED SPOTTER
0528 PM HAIL GRUVER 36.26N 101.41W
06/02/2004 0.75 INCH HANSFORD TX TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 6:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 N ADRIAN 35.39N 102.66W
06/02/2004 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 6:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL WELLINGTON 34.85N 100.21W
06/02/2004 1.00 INCH COLLINGSWORTH TX LAW ENFORCEMENT
&&
RDLocal storm report, Jun 2, 6:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 25 N DALHART 36.42N 102.51W
06/02/2004 1.00 INCH DALLAM TX TRAINED SPOTTER
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:39 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 36 min |
| Jun 2, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 39 min |
| Jun 2, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 44 min |
| Jun 2, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 50 min |
| Jun 2, 4:58 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 2, 5:08 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 52 min |
| Jun 2, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 47 min |
| Jun 2, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 38 min |
| Jun 2, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 60 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 73 min |
| Jun 2, 6:19 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 56 min |
| Jun 2, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 53 min |
| Jun 2, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 62 min |
| Jun 2, 6:34 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 56 min |
| Jun 2, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.